Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
Need some reassurance, guidance, experience or....i don't know just um words(5 Posts)
Hello, have nc as am known but my mental health is not.
Background - depression on and off for most of my life (circa 31yrs, d&a since 15ish) medicated with citalopram since Nov 2010 after a bereavement and emotional pause
This January, whilst feeling strong and confident, I stopped taking my meds. I was in 20mg and had been for about 18mnths.
All was going well, comments on my happiness/giggliness/ease were given from DH and others despite not knowing my lack of meds (DH knows) plus the libido, well.....
Anyway, I had been struggling with a cold on and off since before Christmas. It was getting me down. Then on Friday I had a big bad mummy moment, said some things that I have dwelled on and it seems have sparked my anxiety in a big way.
I have now had almost of 48hrs of worry and on and off fear from intense feelings. They are fear feelings of me maybe having feelings that I want to hurt myself or my baby. Not actual feelings of wanting to do it but fear that I may have those feelings and they may over power me, does that make sense?? Almost like I'm waiting to have to full on bad feelings that will overpower my body and make me do them.
I've cried to my mum(were staying here for the weekend) and I feel better but I'm confused. These are so strong and so sudden, am I relapsing or are they delayed withdrawal affects for the Citalopram??
Sorry of the long post, if you've got here and have any words of wisdom please feel free to leave them..... TIA
the withdrawal and rollercoaster is not quick ime. i'm many more months on from you and having a bad patch and wondering the same.
i came off very very gradually over a two month period and had months of pretty intense ups and downs and surprisingly intense emotional reactions - silly example being not being to lock up our bikes where i usually do because someone had put their bike there and completely losing the plot followed by tears and panic that i was a monster etc. this was last summer into autumn.
i would say try and be really self forgiving at the minute and accept that you are definitely still going through your brain re-ordering around the change of this factor being removed. it takes time to adjust to starting these meds and it takes time for the brain to re-adjust back to them not being there.
am glad you felt safe to cry to mum and be open.
it's weird - i came to start my own post but seeing unanswered posts made me look at those instead and in a way be comfort in itself. we're not alone struggling.
Hiya worried everyone has 'bad mummy' moments as we are all learning, all the time. We are only human beings. Seeing what you say as an outsider- you say you are scared that you might have negative feelings and might want to hurt yourself or your baby. I think being scared of negative feelings is kind of ok- you don't want to be in that position! Have you experienced those kinds of feelings since you've had children? Did you stop taking your meds with support from your GP or just on your own?
Thank you both.
honey I'm pleased you answered the unanswered post. I'm only back on no to trawl the unanswered as I had given up on my own.
Good to hear some experience, thank you. It wasaa fecking scary 24hrs.
danger Because of my job (supporting children at risk) I think my brain goes to default worst case scenario.
I came off myself, was on 20mg and my current surgery is crappy at allowing consistent GPs so I don't feel able to just pop to an appointmemt. I'm going to change that.
I think I was so shocked because I'd had almost 6 weeks off without any negative side effects - - good positive ones--
that explains the worst case scenario thinking pretty well then! But surely, as you are so very aware of that…it would be less likely? As in, you would recognise if you were getting to that stage more than most people would?
I've learnt from past bad experience(s) that coming off meds without support is not a good idea. I understand what you are saying about being shocked. Whenever I would initially come off my medication, once I got through the chemical ill feeling withdrawal I would feel FANTASTIC for a couple of weeks…and then it would all start go wrong. Apparently it's best to come off things very gradually so that effects can be gauged properly and stuff. Might be worth making an appt with GP?
Join the discussion
Already registered? Log in with:
Please login first.